Hi I am new here and I am lacking knowledge about buspar. Yesterday my doctor prescribed it to me for the first time. She gave me 10mg 3x daily. However I am already taking generic Xanax 2 1\2 mg daily and 10mg diazapam 1x daily. She prescribed it because I suffer from PTSD and I don't always feel like the other 2 meds are enough when a full blown panick attack comes on. So she said to take the buspar through the day to help. Is it similar to my other 2 benzos? Is it safe to take together? And if so, how does it compare (side effect wise) to the way my other 2 meds make new feel? What I guess I am trying to say is that my other 2 medications make me calm and don't have a funky side effect other than help my panick attacks (which is what I need) . I just want to know if this will do something similar. So can anyone please help? YIKES!
BuSpar is a medication that will take some time to work. You may experience some side effects in the beginning such as nausea and headache, but these usually subside in the first week or two. You should always take the BuSpar with food or always without food, but don't alternate between the two or you will have worse side effects. It will take a few weeks to feel the benefits of this medication so be patient. Once it begins working, and you are on a goodly dose so this will be sooner rather than later, you will probably find less need for the benzodiazepines. It is an adjustment, but may well be worth the effort.
In my case buspirone made my panic attacks worse. And I was told to give it a chance to get in your damn system wait a few weeks LOL well that makes you want to wish severe panic attacks on a doctor for three weeks that tells you that because he apparently he has no clue what going through a severe panic attack is like, my panic attacks consist of the feeling of my throat closing up like I cannot swallow shaking furiously and heartbeat very very rapid that causes racing thoughts that I'm dying. They are far more severe when I'm in a vehicle most of the times. They actually cause more Danger and can be dangerous while I'm having one. I'm a contractor. Such as climbing a ladder if I was to have a Vanek attack while on a ladder I could easily fall. And I've told my doctor this but if I take a Xanax or a benzo or a valium or what have you that actually truly calm you down and work I am far more relaxed and safe on the ladder. He seems to disagree with me and says that therefore I am sedated and would be far more clumsy on the ladder??? Know if you're up moving around and you have panic attacks benzos don't sedate you if you're up moving and working I would say especially those who have anxiety all they do is level you out. My problem is is that I am taking hydrocodone for pain I have no choice since I took a fall in 2008 and I cannot get both at the same time and once you tell the doctor you're taking hydrocodone nowadays you're not getting a benzo. Which is ridiculous to me you have to choose whether you want to be in pain or have panic attacks apparently you can't have both in a doctor's world. And actually if you Google the harmfulness of buspirone and hydrocodone combination it's not good but my Dr says it's totally safe but benzos are not? Therefore I'm going to take pictures of the information and show him I guess.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 16 Aug 2015 • 1 answer
Posted 27 Jul 2016 • 1 answer
Posted 16 Dec 2016 • 1 answer
Posted 15 Nov 2017 • 1 answer
Posted 11 days ago • 0 answers